Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 321, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2011, 7:46 PM EDT for Durham County, Franklin County, Wake County, North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Aug 21, 2011, 8:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Franklin County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 26 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 8:07 PM EDT | TSTM WND DMG | 1 Sw Rolesville, NC | TREE DOWN IN YARD |
| Aug 21, 8:21 PM EDT | TSTM WND DMG | 4 Ese Rolesville, NC | ONE TREE BLOWN DOWN ON MITCHELL MILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS52 KRAH 212346
SVRRAH
NCC063-069-183-220030-
/O.NEW.KRAH.SV.W.0321.110821T2346Z-110822T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
746 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DURHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTH CENTRAL FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER RDU INTERNATIONAL AIRPORT...OR 8 MILES
NORTHWEST OF RALEIGH...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL
AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
FALLS LAKE...
WAKE FOREST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3601 7828 3582 7826 3576 7837 3581 7882
3599 7881
TIME...MOT...LOC 2346Z 269DEG 13KT 3590 7871
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:38 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 21, 2:38 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT SUN AUG 21 2011 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE NORTHWEST WILL PUSH THROUGH MUCH OF THE REGION LATE TONIGHT AND MONDAY. BY LATE MONDAY AFTERNOON... THE FRONT SHOULD LIE NEAR THE SOUTH CAROLINA BORDER. DRY HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONT AND REMAINS THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 225 PM SUNDAY... SURFACE-BASED CAPE HAD INCREASED TO VALUES APPROACHING 2500J/KG ON THE LATEST SPC MESOANALYSIS...WITH THE LATEST SURFACE ANALYSIS SHOWING A SURFACE TROUGH JUST EAST OF THE MOUNTAINS...AND A FAIRLY ROBUST MID-LEVEL SHORTWAVE HEADED TOWARD THE APPALACHIANS ON WATER VAPOR IMAGERY. A 50KT 250MB JETLET CONTINUES TO BE FORECAST BY THE NAM TO MOVE ACROSS AREAS NEAR THE VIRGINIA BORDER DURING THE EVENING...AND GIVEN THE AVAILABLE INSTABILITY AND THE LIFT ASSOCIATED WITH THE SHORTWAVE...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND AHEAD OF THE SURFACE TROUGH...MOVING EAST THROUGH THE EVENING. AMPLE 850MB LIFT IS FORECAST...AND WITH PRECIPITABLE WATER VALUES AOA TWO INCHES THIS EVENING...NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD OCCUR. SOME STORM ORGANIZATION IS POSSIBLE AS THE NAM FORECASTS 0-3KM HELICITY RISING TO NEAR 100M2/S2 THIS EVENING...WITH THE PRIMARY THREAT BEING GUSTY WINDS. OVERNIGHT... BOTH THE GFS AND THE NAM SHOW A CONTINUED MOISTURE FEED COMING INTO AT LEAST THE SANDHILLS TOWARD THE COASTAL PLAIN...AND THE LAST TWO OR THREE RUNS OF THE HRRR WRF HAS BEEN PERSISTENT SHOWING REDEVELOPMENT DURING THE LATE EVENING OVER THE WESTERN PIEDMONT... MOVING RAPIDLY SOUTHEAST TOWARD HIGHER INSTABILITY OVERNIGHT. AS SUCH...HAVE ACTUALLY FORECAST CATEGORICAL SHOWERS AND THUNDERSTORMS TONIGHT IN A SMALL AREA FROM NEAR KFAY AND KMEB EAST INTO THE FAR SOUTHERN COASTAL PLAIN. BUFR SOUNDINGS SHOW INCREASINGLY STABLE AIR MOVING INTO THE WESTERN PIEDMONT OVERNIGHT AND THIS SHOULD RESULT IN CHANCES FOR PRECIPITATION DIMINISHING QUICKLY THERE ESPECIALLY BEYOND THE LATE EVENING. OVERNIGHT LOWS SHOULD RANGE FROM THE UPPER 60S NORTHWEST TO THE LOWER TO MID 70S FAR SOUTHEAST...WITH ONLY VERY LIMITED...IF ANY...MOISTURE DECREASE IMMEDIATELY BEHIND THE SLOW-MOVING COLD FRONT THAT PUSHES INTO CENTRAL NORTH CAROLINA LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... AS OF 225 PM SUNDAY... THE COLD FRONT WILL SLOWLY PUSH SOUTH...AND IT SHOULD LIE NEAR THE SOUTH CAROLINA BORDER BY MONDAY AFTERNOON. PRECIPITABLE WATER VALUES FALL TO BELOW 1.5 INCHES THROUGHOUT CENTRAL NORTH CAROLINA BY 00Z TUESDAY...AND K INDICES FALL INTO THE SINGLE FIGURES IN THE NORTHWEST PIEDMONT BY THEN. BUFR SOUNDINGS FROM BOTH THE NAM AND THE GFS BECOME INCREASINGLY STABLE DURING THE DAY MONDAY...AND AFTER ANY LINGERING EARLY MORNING SHOWERS IN OR NEAR THE COASTAL PLAIN MONDAY MORNING...THE BEST CHANCES FOR SCATTERED REDEVELOPMENT WILL BE OVER THE FAR SOUTHEAST...MAINLY ALONG AND SOUTH OF A LINE FROM ABOUT KMEB TO KGSB. ALTHOUGH THE GUIDANCE IS SUGGESTIVE OF ONLY WEAK LOW-LEVEL CONVERGENCE MONDAY AFTERNOON UNDER NEGLIGIBLE DIFFLUENCE ALOFT... A WEAK MID-LEVEL SHORTWAVE MOVING THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON COULD HELP RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER MAINLY THE FAR SOUTHEAST...CLOSER TO THE FRONT AND LINGERING MOISTURE. HIGH TEMPERATURES SHOULD BE WARM BEFORE HIGH PRESSURE BUILDS IN...RANGING FROM THE UPPER 80S TO THE LOWER 90S. MONDAY NIGHT...THE AIR MASS BECOMES VERY STABLE...WITH GRADUAL DRYING OF SURFACE DEW POINTS...K INDICES TURNING NEGATIVE...AND PRECIPITABLE WATER VALUES BELOW AN INCH. UNDER A CLEAR SKY... TEMPERATURES SHOULD FALL TO THE UPPER 50S IN PARTS OF CENTRAL NORTH CAROLINA ESPECIALLY NORTH OF U.S. 64. DEW POINTS TAKE LONGER TO FALL TOWARD KFAY AND OVERNIGHT LOWS THERE SHOULD BE CLOSER TO THE MID 60S. DID NOT GO QUITE AS LOW AS THE MET GUIDANCE FOR LOWS AS THE GRADIENT AHEAD OF THE HIGH BUILDING IN IS SOMEWHAT TIGHT...WHICH COULD RESULT IN JUST A LITTLE MIXING...ENOUGH TO KEEP READINGS FROM BOTTOMING OUT. TUESDAY THROUGH WEDNESDAY NIGHT: SURFACE HIGH PRESSURE IS EXPECTED TO MOVE ACROSS THE MID-ATLANTIC ON TUESDAY AND SHIFT OFFSHORE BY TUESDAY EVENING... WITH THE RIDGE AXIS CONTINUING TO EXTEND BACK INTO CENTRAL NC THROUGH AT LEAST WEDNESDAY NIGHT. HOWEVER... A WEAK INVERTED SURFACE TROUGH ALONG/NEAR THE COAST COUPLED WITH THE APPROACH OF A MID LEVEL DISTURBANCE ON WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT IN THE RATHER LOW AMPLITUDE THROUGH ALOFT OVER OUR LATITUDE MAY ALLOW FOR A FEW SHOWERS AND/OR STORMS TO DEVELOP ACROSS OUR FAR EASTERN OR SOUTHEASTERN REACHES OF OUR CWA THEN. FOR NOW WILL ONLY ADD A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS OUR FAR SOUTHEASTERN COUNTIES FOR THIS TIME FRAME (WEDNESDAY AFTERNOON). TEMPERATURES DURING THIS PERIOD WILL BE QUITE PLEASANT. LOW LEVEL THICKNESS VALUES ON TUESDAY AFTERNOON ARE ONLY EXPECTED TO TOP OUT NEAR 1400 METERS. THIS COMBINED WITH DRIER AIR (AS SURFACE HIGH PRESSURE MOVES ACROSS THE REGION) WILL ALLOW FOR HIGH TEMPS TUESDAY TO BE IN THE MID TO UPPER 80S (83-88)... NEAR NORMAL. LOWS TUESDAY NIGHT ARE EXPECTED TO BE IN THE LOWER TO MID 60S... WITH PERHAPS A FEW UPPER 50S IN THE USUAL COOL RURAL LOCATIONS ACROSS THE NORTH. HIGHS ON WEDNESDAY SHOULD BE A TOUCH WARMER AS THE SURFACE HIGH MOVES OFFSHORE (HOWEVER... THE RIDGE AXIS WILL STILL EXTEND BACK INTO THE AREA) AND LOW LEVEL THICKNESS VALUES ARE EXPECTED TO BE ABOUT 5 TO 10 METERS HIGHER. THUS... WILL GO WITH HIGH TEMPS A DEGREE OR TWO WARMER. THIS YIELDS HIGHS IN THE MID TO UPPER 80S (MAINLY 85-89)... WITH PERHAPS A FEW LOCATIONS ACROSS THE SOUTH REACHING THE 90 DEGREE MARK. LOWS WEDNESDAY NIGHT/THURSDAY MORNING ARE EXPECTED TO BE IN THE MID TO UPPER 60S. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 235 PM SUNDAY... ANOTHER S/W TROUGH ALOFT IS EXPECT TO TRACK EASTWARD NEAR THE US/CANADIAN BORDER (GREAT LAKES REGION INTO NEW ENGLAND) ON THURSDAY INTO FRIDAY. THIS WILL ALLOW ANOTHER COLD FRONT TO APPROACH THE AREA ON THURSDAY NIGHT INTO FRIDAY. QUESTIONS REMAIN ON HOW FAR SOUTH THIS FEATURES WILL SINK BEFORE POSSIBLE AFFECTS AND/OR INTERACTIONS WITH THE CURRENT TROPICAL STORM IRENE. FOR THURSDAY THINK MOST OF THE AREA WILL BE DRY (SLIGHT CHANCE POP)... WITH INCREASING CHANCES FOR PRECIP ON FRIDAY AS THE THE TROPICAL SYSTEM APPROACHES FROM THE SOUTH AND THE COLD FRONT FROM THE NORTH/NORTHWEST. EXPECT HIGH TEMPS ON THURSDAY AND FRIDAY TO BE IN THE UPPER 80S TO AROUND 90. LOWS FRIDAY MORNING ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. NHC FORECAST AND MODELS CONTINUE TO SHOW IRENE TURNING NORTHWARD OUT OF THE CARIBBEAN AND AFFECTING PORTIONS IF NOT ALL OF FLORIDA THURSDAY INTO FRIDAY (ALTHOUGH LATEST MODEL GUIDANCE IS INDICATING A SLIGHT SHIFT EASTWARD TO THE OVERALL TRACK)... AS MODELS CONTINUE TO INDICATE A WEAKNESS IN THE SUBTROPICAL RIDGE OVER THE SE U.S. MEDIUM RANGE MODELS THEN CONTINUE TO TRACK IT NORTHWARD AND INTO OUR REGION NEXT WEEKEND. GIVEN WE ARE STILL TALKING ABOUT DAYS 6 AND 7 OF THE FORECAST AND TIMING AND EXACT TRACK OF THE SYSTEM ARE STILL IN DOUBT... WILL ONLY RAISE POPS TO HIGH CHANCE FOR NEXT WEEKEND AND LOWER HIGH TEMPS AT BIT. GIVEN THE CURRENT SETUP AND GENERAL TRACK... HEAVY RAIN... ISOLATED TORNADOES... AND GUSTY WINDS WILL BE POSSIBLE NEXT WEEKEND. WILL GO WITH HIGH TEMPS IN THE LOWER TO MID 80S BOTH DAYS... WITH LOWS IN THE 70S. WITH REGARD TO THE THE AFOREMENTIONED TROPICAL SYSTEM... EVERYONE ALONG THE EASTERN SEABOARD ESPECIALLY IN THE SE US SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS FROM THE NHC AND LOCAL WFOS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 225 PM SUNDAY... VFR CONDITIONS SHOULD PREVAIL FOR THE 18Z VALID TAF PERIOD OUTSIDE OF SHOWERS AND THUNDERSTORMS. THESE SHOWERS AND THUNDERSTORMS SHOULD BE SCATTERED TO NUMEROUS IN THE TRIAD THIS EVENING...AND NUMEROUS EAST AND SOUTHEAST OF THE TRIAD OVERNIGHT. SOME OF THE MODEL GUIDANCE SUGGESTS A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS TOWARD KFAY EARLY THIS EVENING AND AGAIN OVERNIGHT. LATE TONIGHT... ENOUGH MOISTURE COULD BE IN PLACE TO RESULT IN A GOOD CHANCE OF MVFR CEILINGS TOWARD KFAY AND KRWI...AND MVFR FOG FOLLOWING SHOWERS ESPECIALLY AT KRDU...KFAY...AND KRWI. ON MONDAY...AFTER ANY LINGERING MORNING SHOWERS TOWARD KFAY AND KRWI...AND MIXING OF ANY MVFR CEILINGS AND FOG...VFR CONDITIONS SHOULD PREVAIL. AN ISOLATED THUNDERSTORM IS POSSIBLE TOWARD KFAY AGAIN LATE MONDAY AFTERNOON...BUT THE BETTER CHANCES WILL BE SOUTH AND SOUTHEAST OF THERE. WINDS WILL VEER TO THE NORTHWEST AND NORTH... AND VFR CONDITIONS WILL BE THE RULE THEN THROUGH MID-WEEK. THE CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASE LATE IN THE WEEK AS HIGH PRESSURE RETREATS AND MOISTURE RETURNS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...DJF/BSD LONG TERM...BSD AVIATION...DJF
Hazardous weather outlook, Aug 21, 2:44 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 244 PM EDT SUN AUG 21 2011 NCZ007>011-021>028-038>041-043-221845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 244 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR AT LEAST THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE... WHICH COULD PRODUCE MINOR FLOODING MAINLY IN URBAN AND LOW-LYING AREAS. FINALLY...FREQUENT LIGHTNING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM IRENE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS APPRECIATED. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ042-073>078-083>086-088-089-221845- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 244 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON AND OCCUR AT LEAST THROUGH THE EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AROUND 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE FLOODING MAINLY IN URBAN AND LOW-LYING AREAS. FINALLY...FREQUENT LIGHTNING IS ALSO A CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FOLLOW THE LATEST FORECASTS FROM THE NATIONAL HURRICANE CENTER REGARDING TROPICAL STORM IRENE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. DJF
In the hours before
Local storm report, Aug 21, 7:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 3 NW SHARPSBURG 35.90N 77.86W
08/21/2011 E1.25 INCH NASH NC PUBLIC
&&
EVENT NUMBER RAH1101234
DJFLocal storm report, Aug 21, 7:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 5 NW SHARPSBURG 35.92N 77.89W
08/21/2011 NASH NC PUBLIC
TWO PINE TREES BLOWN DOWN.
&&
EVENT NUMBER RAH1101235
DJFLocal storm report, Aug 21, 7:40 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 NW SHARPSBURG 35.92N 77.89W
08/21/2011 E1.00 INCH NASH NC PUBLIC
&&
EVENT NUMBER RAH1101236
DJFLocal storm report, Aug 21, 7:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
742 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 NW PITTSBORO 35.76N 79.23W
08/21/2011 CHATHAM NC 911 CALL CENTER
TREE BLOWN DOWN ALONG HIGHWAY 87
&&
EVENT NUMBER RAH1101237
DJFLocal storm report, Aug 21, 7:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 3 WNW PITTSBORO 35.74N 79.22W
08/21/2011 CHATHAM NC 911 CALL CENTER
ONE TREE BLOWN DOWN
&&
EVENT NUMBER RAH1101238
DJFSpecial weather statement, Aug 21, 7:44 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
744 PM EDT SUN AUG 21 2011
NCZ040-220045-
CHATHAM-
744 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WESTERN CHATHAM COUNTY
THROUGH 845 PM EDT...
AT 744 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HASTY...OR ABOUT OVER SILER CITY...MOVING EAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... HASTY... SILER CITY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3578 7931 3556 7934 3558 7955 3575 7955
3577 7954
TIME...MOT...LOC 2344Z 274DEG 17KT 3567 7949
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 40 min |
| Aug 21, 3:26 PM EDT | Special Weather Statement | RAH | Forsyth | 64 min |
| Aug 21, 3:28 PM EDT | Special Weather Statement | RAH | Anson, Hoke, Richmond, Scotland | 62 min |
| Aug 21, 3:30 PM EDT | Special Weather Statement | RAH | Person | 60 min |
| Aug 21, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 55 min |
| Aug 21, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 39 min |
| Aug 21, 3:52 PM EDT | Areal Flood Advisory | RAH | Richmond, Scotland | 3 hr |
| Aug 21, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Richmond, Scotland | 46 min |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 42 min |
| Aug 21, 4:10 PM EDT | Special Weather Statement | RAH | Johnston | 65 min |
| Aug 21, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 58 min |
| Aug 21, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 58 min |
| Aug 21, 4:31 PM EDT | Special Weather Statement | RAH | Granville, Vance | 44 min |
| Aug 21, 4:36 PM EDT | Special Weather Statement | RAH | Harnett | 54 min |
| Aug 21, 4:45 PM EDT | Special Weather Statement | RAH | Richmond | 60 min |
| Aug 21, 4:48 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 42 min |
| Aug 21, 5:00 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Aug 21, 5:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 43 min |
| Aug 21, 5:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Aug 21, 5:23 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 52 min |
| Aug 21, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 44 min |
| Aug 21, 6:08 PM EDT | Special Weather Statement | RAH | Stanly | 52 min |
| Aug 21, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 66 min |
| Aug 21, 6:27 PM EDT | Special Weather Statement | RAH | Harnett | 63 min |
| Aug 21, 6:35 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 41 min |
| Aug 21, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 36 min |
| Aug 21, 7:00 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash | 3 hr |
| Aug 21, 7:00 PM EDT | Special Weather Statement | RAH | Chatham | 60 min |
| Aug 21, 7:03 PM EDT | Special Weather Statement | RAH | Davidson | 57 min |
| Aug 21, 7:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 55 min |
| Aug 21, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 54 min |
| Aug 21, 7:44 PM EDT | Special Weather Statement | RAH | Chatham | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.